Top answers from doctors based on your search:
Disclaimer

Pseudoephedrine

A member asked:
Dr. Jessica Langenhan
15 years experience in Psychiatry
Cold medicine : Pseudoephedrine is an ingredient in some cold medicines, meant to help with nasal/sinus congestion. It is a stimulant that has been used inappropriate ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 53-year-old member asked:
Dr. Stephen Kimura
34 years experience in Allergy and Immunology
Yes: You are correct Pseudoephedrine has lots of side effects, such as shakiness, anorexia, palpitations and increased blood pressure. It is a very good d ... Read More
2
2 thanks
A 46-year-old member asked:
Dr. Thomas Benda, jr
33 years experience in ENT and Head and Neck Surgery
Depends on dosage: The bottles are usually labelled as to how long they last. 60 mg is marketed to last 4 to 6 hours, 120 mg 12 hours, and 240 mg all day. The generics ... Read More
2
2 thanks
A 25-year-old female asked:
Dr. Addagada Rao
55 years experience in General Surgery
It is there: Pseudo-ephedrine occurs naturally as plant alkaloid It was synthesized early part of lost century by several chemists from B-ethoxy amines , like Spa ... Read More
A 42-year-old member asked:
Dr. Brian Bezack
17 years experience in Pediatric Pulmonology
No: Cetirizine is zyrtec and Pseudoephedrine is sudafed. Claritin is most similar to cetirizine; the generic name is loratadine.
3
3 thanks
A 34-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
Usually ok: Unless you have a cardiovascular problem such as hypertension or insomnia from the pseudoephedrine.
1
1 thank
A female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
No problem: But whether they work or not is another issue.
A 39-year-old member asked:
Dr. Alan Wartenberg
48 years experience in Addiction Medicine
None that I know of: Firstly, ephedrine (ephedrine sulfate) is no longer available in the US market, because of serious side effects - elevated pulse, blood pressure and r ... Read More
A 44-year-old female asked:
Dr. Justin Greiwe
11 years experience in Allergy and Immunology
Yes: Yes, this is a safe combination of medications.
1
1 thank
A female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
No: Just a mucus thinner and a cough suppressant. In the future, you can just google the product and ascertain the ingredients on most drug products your ... Read More
A male asked:
Dr. Alan Mindlin
49 years experience in Ophthalmology
Yes rebound congesti: These types of meds can lead to rebound swelling that sometimes is worse than when it started leading to overuse and can affect blood pressure and the ... Read More
A 54-year-old member asked:
Dr. Jeff Blixt
23 years experience in Addiction Medicine
Not a lot: Same chemical formula, just slight difference in direction of a side chain. But this little difference does give a little bit different effect, or in ... Read More
4
4 thanks
A 47-year-old female asked:
Dr. Phil Zapanta
20 years experience in ENT and Head and Neck Surgery
Read below: For an adult taking Mucinex (guaifenesin) dm the max dose is 4 tablets in 24 hours. Ideally you take it 1-2 tablets every 12 hours. To maximize its ... Read More
3
3 thanks
A 42-year-old member asked:
Dr. Robert Grindstaff
37 years experience in Addiction Medicine
It is a respiratory: product that has both a bronchodilator (ephedrine) and the guaifenesin as a mucolytic.
A 38-year-old female asked:
Dr. Brian Nguyen
10 years experience in Obstetrics and Gynecology
Avoid oral agents: At 23 weeks you're outside the teratogenic risk with this medication and are unlikely to do harm however these medications are never the first line fo ... Read More
A 43-year-old member asked:
Dr. Douglas Johnston
19 years experience in Allergy and Immunology
No: Phenylephrine is an oral decongestant.
A 54-year-old member asked:
Dr. Nick Debnath
19 years experience in ENT and Head and Neck Surgery
Perhaps: Diarrhea and other GI symptoms may be a possible side effect of Sudafed but then again constipation may be its side effect as well.
A 50-year-old member asked:
Dr. Patrick Melder
26 years experience in ENT and Head and Neck Surgery
It may work: It may work.. It just takes a while and you may not need it:try performing a valsalva maneuver - pinch your nose and gently "blow" air out of your nos ... Read More
1
1 thank
A 55-year-old member asked:
Dr. Nayla Mumneh
28 years experience in Allergy and Immunology
Yes: But no more than 3 days, otherwise you may get addicted to the nasal spray and your nose remains congested.
1
1 thank
A 42-year-old member asked:
Dr. Steven Machtinger
43 years experience in Allergy and Immunology
No: They are very similar drugs. At this time neither one is available in the US.
A 32-year-old female asked:
Dr. Steve Choi
21 years experience in Family Medicine
Nasal sprays: You could try nasal sprays - Nasacort Allergy 24HR or NasalCrom, but these may take some time to work. Some patients do well with Saline nasal washe ... Read More
4
4 thanks
A 46-year-old member asked:
Dr. Gurmukh Singh
48 years experience in Pathology
Slight: There is slight difference in structure, both are related to amphetamine.
A member asked:
Dr. Donald Colantino
60 years experience in Internal Medicine
Probably ok: Sudafed and Mucinex (guaifenesin) certainly can be taken together and adding nyquil at bedtime is probably not harmful. Your pharmacist who knows all ... Read More
A 44-year-old member asked:
Dr. Kenneth Grossman
43 years experience in Endodontics
Yes: Antibiotics treat the bacterial infection. Pseudo fed treat the ensuing congestion. They are often used together for upper respiratory problems.
A 51-year-old member asked:
Dr. Tracy Sinha
52 years experience in Allergy and Immunology
No no no: You would be very shaky cut out sudafed and coffee to half.
A 30-year-old female asked:
Dr. Kenneth Lanier
9 years experience in Pharmacology
Yes: Yes. Claritin (loratadine) is Loratadine and pseudoephedrine.
1
1 thank
A 48-year-old member asked:
Dr. Andrew Murphy
28 years experience in Allergy and Immunology
Yes: The treatment of allergy nose symptoms can include nasal steroids and antihistamines.
2
2 thanks
A 43-year-old member asked:
Dr. CAMHUONG NGUYEN
20 years experience in Pharmacology
Above 240mg/24hr: Max dose of pseudoephrine recommended in 240mg/24hr- if taking above max dose is consider overdose.
2
2 thanks
A 40-year-old male asked:
Dr. Laura McMullen
20 years experience in Pediatrics
According : According to drugs.Com, there are no interactions listed for Robitussin (guaifenesin) CF and vicodin. However, if you are not feeling well, you shoul ... Read More
A 23-year-old male asked:
Dr. Jonathan Shedler
13 years experience in Clinical Psychology
It's okay: It should not cause any harm to take alka seltzer while you have a cold.
A 37-year-old member asked:
Dr. Glen Elliott
42 years experience in Child Psychiatry
No: Ephedrine is chemically related to amphetamine (adderall), but they are different enough that Ephedrine has little or no benefit with respect to adhd. ... Read More
1
1 thank
A 39-year-old member asked:
Dr. Gopinath Upamaka
38 years experience in Cardiology
Yes: Decongestants can cause irregular heart rates.
A 44-year-old member asked:
Dr. Jennifer Judkins
28 years experience in ENT and Head and Neck Surgery
Vasocontrictor: Pseudophedrine is a vasoconstrictor. This means it has the ability to temporarily narrow blood vessels. Taken orally this can cause dizziness, rapid ... Read More
1
1 thank
A 54-year-old member asked:
Dr. Donald Alves
23 years experience in Emergency Medicine
A day or so: Aleve-d is a 12-hour formulation, so the medicines are intended to be there for 1/2 day. If you allow another 1/2 day, the majority of the medicines s ... Read More
A 26-year-old male asked:
Dr. Klaus d Lessnau
35 years experience in Pulmonary Critical Care
Usually no problem: However, nasal steroids are the standard of care. G/d/p are not really useful. In my opinion they should be removed from the market. Antihistamines ... Read More
A member asked:
Dr. CAMHUONG NGUYEN
20 years experience in Pharmacology
None: There is no drug-drug interaction between magnesium and pseudoephrine.
2
2 thanks
A 52-year-old member asked:
Dr. Nayla Mumneh
28 years experience in Allergy and Immunology
Overdose: Fexofenadine is safe up to 360mg a day but Pseudoephedrine can have detrimental effects on the heart and blood pressure.
A 29-year-old male asked:
Dr. Oscar Novick
57 years experience in Pediatrics
Antihistamines: You may take them indefininately, but thats like using a bandaid to correct your problem sooner orlater you will need surgery to correct your problem.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month